I have seizures, taking ant-seizure medication, now have abnormal headaches?

20 year old female. Having 8/9 recognized seizures in the last 6 months. In the last 2 months having abnormal headaches. ( never having such weird headaches so often before) headaches include a foggy feeling, pressure under the eyes, tingling face and tingling eyes drowsiness, shaky eyevision/ dizziness. Chestpain/ rapid pulseThese headaches could last either a few secconds possibly having multiple times a day and go away or all day. There was a 3 week period where it happened every day. Ontop of these headaches, since the seizures have started hair loss is a lot more noticeable, short term meory has gotten from decent to horrible, and once in a while very rare ocasion will i have a state of weakness where my arms will feel like jelly and something that i normally would be able to do wouldnt be able to do. On anti seizure drugs. What could be causing all of these symptoms? Are the headaches possibly seizure related? Or caused by the meds? Could the anti seizure meds ( carbamazepine) have anything to do with any of the symptoms that i am having? Or do the meds have nothing to do with any of it?


This Question Is Open to Answers -Post Your Comment Below

Dr Ahmed Fawzy
Member
Dr Ahmed Fawzy

Anti seizures drugs like divalproex cause headaches and hair loss
Ask your doctor to adjust dose and type of medication

Dr Mahaveer
Member
Dr Mahaveer

hi
this may be due to the long term use of anti – epilepsy medications.
consult your neurologist and try to reduce the dose of those medicines to a minimum.
Get a mri brain if symptoms do not get relieved by this.
thanks

shw12
Member
shw12

HI
HEADACHES DO OCCUR AS A SIDE EFFECT OF THE MEDICINES YOU HAVE BEEN TAKING.
THINK OF LOWERING THE DOSES OR CHANGING THE DRUG.

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Yes anti seizure drugs commonly cause headaches ,hair loss and over relaxed muscles (weakness).
This indicates a need to change the dose or the drug itself .
Your doctor can figure the cause of your seizures depending on history.
Sometimes, no cause can be there. This is called idiopathic seizures. They are usually seen in young adults, but can occur at any age. There may be a family history of epilepsy or seizures.
If seizures continue repeatedly after the underlying problem is treated, the condition is epilepsy.

mrsshalini14
Member
mrsshalini14

hello there
though all the symptoms are not directly related to carbamazepine,but headaches and arm weakness seem to be.
you should get a recent EEG done and depending upon the reports,dose can be adjusted.

wpDiscuz